# SDR GCHA9512

- Difficulty date: June 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2072M
- Make and model: Bell 206L-1
- Aircraft serial: 45720
- System (JASC): 7120 · Engine Mount Section
- Part: Leg Assy
- Part number: 206064105002
- Condition: Broken
- Location: Eng Mount
- Part time: 13,747 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE MOUNT LEG WAS BROKEN DIRECTLY ABOVE PORTION OF LOWER EYELET THAT IS BONDED INSIDE THE  LEG.  THIS WAS DUE TO INTERNAL CORROSION.  MOSTLY CAUSED BY CREVICE CORROSION.  CREVICE CORROSION USUALLY STARTS BETWEEN TWO  PIECES OF MATERIAL THAT ARE IN CONTACT.  THE CREVICE ALLOWS AN ELECTROLYTE TO ACCUMULATE AND STAGNATE, THUS CREATING A CONCENTRATION CELL.  THE LEG WAS BROKEN IN THE AREA BENEATH THE ADEL CLAMP. THERE WAS NO VISIBLE SIGNS OF CORROSION ON THE OUTER SURFACE. REMOVED AND REPLACED ENGINE MOUNT LEG.   THE BREAK WAS DISCOVERED DURING A ROUTINE 100 HOUR MAINTENANCE INSPECTION.
